What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 5, 6:35 PM EST, 52 minutes earlier.
Area forecast discussion, Sep 5, 6:35 PM EST, 52 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Detroit/Pontiac MI
735 PM EDT Wed Sep 5 2018
.AVIATION...
Scattered convection will cross the area along and south of cold
front this evening with trailing mid-level support persisting into
the overnight hours. Thunderstorm chances will be best during the
evening with showers generally expected overnight into early
Thursday. At the same time, MVFR cigs will settle south into the
area behind cold front as winds veer from SW to NNE with time.
VFR conditions return as drier low level area is ushered in on that
NNE flow with even mid level cigs scattering out late in the day.
For DTW...A cold front is expected to pass across metro by 03Z and
will be marked by a veering of the winds from the southwest to
north. The mid level instability axis is forecast to trail the
frontal boundary by several hours, suggesting a continued chance for
showers overnight even as thunderstorm chances decrease with cold
fropa later this evening.
.DTW THRESHOLD PROBABILITIES...
* Low in ceilings aob 5000 ft this evening...high overnight into
Thursday morning.
* Low in thunderstorms impacting the terminal through 03z.
&&
.PREV DISCUSSION...
Issued at 325 PM EDT Wed Sep 5 2018
DISCUSSION...
Signs of anticyclonic influence and ridge holding strong over
Southeast Michigan this afternoon. Satellite trends show very little
vertical development to the cloud field likely resulting from
persisting warm layer in the 4.0 to 7.0 kft agl layer. Prior
discussions outline the main discussion points, but feeling is that
subtle theta e advection centered around 800mb will allow for the
erosion of the stability and result in developing showers and
thunderstorms over central portions of the cwa ahead of 00Z. An
isolated strong to severe thunderstorm threat exists between 20-04Z
over Southeast Michigan for damaging wind gusts to 60 mph.
Highly organized right entrance region dynamics will snap into place
in vicinity of Lake Superior by 00Z this evening. Merging southern
stream jetlet into the rear right quadrant will provide upper level
jet support for increasing midlevel fgen by 00-06Z tonight. Good
setup for pattern recognition of post frontal stratiform
precipitation. Highest Pops will be associated with the frontal
precipitation tonight.
Fgen and deformation signal then falls apart 12-18Z Thursday as
models show an aggressive surface anticyclone building into the area
under high end amount of upper level confluence. Model soundings
compound this with some decent higher static stability in the 4.0 to
6.0 kft agl layer which should confine the lingering light rain
chances to the morning Thursday. Will still carry a chance south of
M 59 but QPF amounts will be less than a tenth of inch. Quite the
difference in air mass with highs ranging in the lower to middle
70s. Current afternoon temperatures upstream across portions of
Wisconsin are running in the upper 60s to lower 70s.
Canadian high pressure will then bring a quiet stretch of cool
weather through the end of the week. Difficult to get specific on
any clouds for Friday with a very dry air mass and high static
stability limiting PBL heights. Insolation will likely allow
temperatures to warm into the lower 70s.
High pressure will continue to remain firmly in control over the
Great Lakes to end the work week and continuing through the first
half of the weekend. Attention will then shift to the remnants of
Gordon as it lifts northeast towards the northern Ohio Valley from
the mid-Mississippi Valley. A slowing trend continues in the long
range guidance, with rain overspreading the region, especially
towards the Ohio border, late Sunday and possibly lingering into
Monday. It is still too early to pinpoint exact rainfall amounts,
but a soaking rain at the very least will be possible with the
Gordon remnants. High pressure at the surface and increasing heights
aloft will prevail over the region in the wake of the system.
Temperatures will generally be near to a few degrees below normal
through the long term period.
MARINE...
Southwest flow ahead of a cold front will persist through the late
afternoon hours before veering to the west and eventually the north
throughout the evening hours after the passage of the front. Prior
to the passage of the cold front, mechanical mixing will continue to
produce gusts up to 25 knots, with post frontal cold air advection
leading to continued gusts up to 20 knots over the open waters,
before diminishing slightly by the mid-morning hours. A change in
wind direction will lead to a small craft advisory that goes into
effect late tonight through Thursday morning, as northerly flow will
increase max wave heights along the Huron shoreline between 3-5 ft.
Otherwise, high pressure will start to build into the region
throughout Friday which will lead some weakening of the winds as
flow holds from the northeast.
HYDROLOGY...
Moisture advection ahead of an approaching cold front and forcing
along the front will provide rain and thunderstorm chances across SE
MI during the evening hours. Due to the isolated to scattered nature
of the storms, widespread accumulation is not expected, however,
locally intense rainfall rates from thunderstorms will be possible.
Basin-averaged QPF nears a quarter-inch, but actual totals will be
highly variable, with localized amounts up to an inch or greater
possible. Otherwise, drizzle to light rain showers will be possible
overnight into Thursday morning due to cold air advection tapping
into low-level moisture. Minimal accumulation expected from
overnight precipitation.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Heat Advisory until 10 PM EDT this evening for MIZ069-070-076-083.
Lake Huron...Small Craft Advisory until 10 AM EDT Thursday for LHZ441>443.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....DG
DISCUSSION...CB/IRL
MARINE.......AM
HYDROLOGY....AM
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 5, 4:08 AM EST, 15 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
508 AM EDT Wed Sep 5 2018
MIZ047>049-053>055-060>063-068-075-082-060915-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Washtenaw-Lenawee-
508 AM EDT Wed Sep 5 2018
This hazardous weather outlook is for portions of southeast
Michigan.
.DAY ONE...Today and Tonight
There is a marginal risk of severe thunderstorms afternoon and
tonight. The best chance will be between 6pm and 4am. The primary
threat will be wind gusts up to 60 mph. Storm motion will be
southwest to northeast at 35 mph.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-060915-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
508 AM EDT Wed Sep 5 2018
This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.
.DAY ONE...Today and Tonight
There is a marginal risk of severe thunderstorms afternoon and
tonight. The best chance will be between 6pm and 4am. The primary
threat will be wind gusts up to 60 mph. Storm motion will be
southwest to northeast at 35 mph.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
MIZ069-070-076-083-060915-
Oakland-Macomb-Wayne-Monroe-
508 AM EDT Wed Sep 5 2018
This hazardous weather outlook is for portions of southeast
Michigan.
.DAY ONE...Today and Tonight
A heat advisory is in effect. See the latest heat advisory for
detail.
There is a marginal risk of severe thunderstorms afternoon and
tonight. The best chance will be between 8pm and 4am. The primary
threat will be wind gusts up to 60 mph. Storm motion will be
southwest to northeast at 35 mph.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
In the hours before
Special weather statement, Sep 5, 5:22 PM EST, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
622 PM EDT WED SEP 5 2018
MIZ049-052300-
Huron MI-
622 PM EDT WED SEP 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HURON COUNTY UNTIL 700
PM EDT...
At 621 PM EDT, Doppler radar indicated a strong thunderstorm near
Caseville, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Port Austin and Kinde around 635 PM EDT.
Port Hope around 655 PM EDT.
Other locations impacted by this storm include Pinnebog, Port
Crescent State Park, Grindstone City, Redman, Filion and Huron City.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4405 8289 4403 8280 4399 8274 4382 8263
4392 8329 4393 8329 4397 8326 4399 8315
4401 8311 4400 8307 4404 8303 4405 8299
4407 8297 4407 8292
TIME...MOT...LOC 2221Z 267DEG 41KT 4401 8319
DGLocal storm report, Sep 5, 6:17 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
717 PM EDT WED SEP 5 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM MARINE TSTM WIND PORT HOPE 43.94N 82.72W
09/05/2018 M38 MPH HURON MI C-MAN STATION
&&
DGSpecial weather statement, Sep 5, 6:22 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
722 PM EDT WED SEP 5 2018
MIZ060-061-068-060000-
Livingston MI-Shiawassee MI-Genesee MI-
722 PM EDT WED SEP 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHIAWASSEE...
SOUTHWESTERN GENESEE AND LIVINGSTON COUNTIES UNTIL 800 PM EDT...
At 721 PM EDT, Doppler radar indicated a cluster of strong
thunderstorms over Fowlerville, moving east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
These strong thunderstorms will be near... Fowlerville around 725
PM EDT.
Howell around 735 PM EDT.
Cohoctah and Oak Grove around 740 PM EDT.
Hartland around 755 PM EDT.
Fenton and Linden around 800 PM EDT.
Other locations impacted by these storms include Parkers Corners,
Plainfield, Rankin, Island Lake State Recreation Area, Chilson,
Argentine, Conway Township, Shaftsburg, Vernon and Tyrone Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 4300 8374 4287 8368 4284 8369 4248 8367
4244 8414 4277 8416 4277 8432 4291 8435
TIME...MOT...LOC 2321Z 254DEG 28KT 4266 8412
IRLSpecial weather statement, Sep 5, 6:27 PM EST, 1 hour before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
727 PM EDT WED SEP 5 2018
MIZ063-052345-
St. Clair-
727 PM EDT WED SEP 5 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ST. CLAIR COUNTY...
At 727 PM EDT, a strong thunderstorm was located near St. Clair,
moving east at 30 mph.
Winds in excess of 30 mph are possible with this storm.
This storm will be near...
Marine City around 735 PM EDT.
St. Clair around 740 PM EDT.
Marysville around 745 PM EDT.
Other locations impacted by this storm include Adair and Rattle Run.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4290 8247 4285 8247 4283 8249 4281 8249
4278 8247 4276 8247 4274 8249 4272 8249
4270 8250 4268 8267 4285 8274 4294 8245
TIME...MOT...LOC 2327Z 254DEG 27KT 4279 8261
IRLSpecial weather statement, Sep 5, 6:59 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
759 PM EDT WED SEP 5 2018
MIZ060-061-060030-
Shiawassee MI-Genesee MI-
759 PM EDT WED SEP 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHIAWASSEE AND
SOUTHWESTERN GENESEE COUNTIES UNTIL 830 PM EDT...
At 759 PM EDT, Doppler radar indicated a strong thunderstorm over
Gaines, or near Durand, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Swartz Creek around 810 PM EDT.
Lake Fenton around 815 PM EDT.
Grand Blanc and Burton around 830 PM EDT.
Other locations impacted by this storm include Rankin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4314 8374 4288 8352 4287 8369 4285 8369
4282 8393 4297 8404
TIME...MOT...LOC 2359Z 245DEG 26KT 4287 8388
IRLSpecial weather statement, Sep 5, 7:23 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
823 PM EDT WED SEP 5 2018
MIZ061-062-060100-
Genesee MI-Lapeer MI-
823 PM EDT WED SEP 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAPEER AND EASTERN
GENESEE COUNTIES UNTIL 900 PM EDT...
At 822 PM EDT, Doppler radar indicated a strong thunderstorm over
Grand Blanc, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Davison and Hadley around 835 PM EDT.
Lapeer and Columbiaville around 850 PM EDT.
Other locations impacted by this storm include Atlas, Elba and
Genesee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4322 8357 4322 8333 4288 8333 4288 8356
4287 8367 4300 8382
TIME...MOT...LOC 0022Z 232DEG 32KT 4296 8359
IRL